Alert archive / Oklahoma / Heat Advisories in 2021
Heat Advisory 22, NWS Tulsa, OK
NWS Tulsa, OK issued this heat advisory at Aug 21, 2021, 2:18 AM CDT for 15 counties in Oklahoma. It took effect at Aug 21, 2021, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2021, 2:18 AM CDT (07:18 UTC)
- In effect from
- Aug 21, 2021, 12:00 PM CDT
- Expired
- Aug 21, 2021, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Cherokee County, OK, Choctaw County, OK, Creek County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 78 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.3 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2926 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
228 WWUS74 KTSA 210718 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 218 AM CDT Sat Aug 21 2021 ARZ019-020-029-OKZ049-053-060>062-064>068-070>076-220100- /O.NEW.KTSA.HT.Y.0022.210821T1700Z-210822T0100Z/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Tulsa-Rogers-Mayes- Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Muskogee-McIntosh- Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 218 AM CDT Sat Aug 21 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Heat index values 105 to 110 expected. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ For more information from the National Weather Service visit https://weather.gov/tsa
2 follow-up statements
355 WWUS74 KTSA 211904 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 204 PM CDT Sat Aug 21 2021 ARZ019-020-029-OKZ049-053-060>062-064>068-070>076-220315- /O.NEW.KTSA.HT.Y.0023.210822T1700Z-210823T0100Z/ /O.CON.KTSA.HT.Y.0022.000000T0000Z-210822T0100Z/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Tulsa-Rogers-Mayes- Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Muskogee-McIntosh- Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 204 PM CDT Sat Aug 21 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT SUNDAY... * WHAT...For today's Heat Advisory, heat index values up to 105. For Sunday's Heat Advisory, heat index values from 105 to 110 expected. * WHERE...Portions of east central, northeast and southeast Oklahoma, and northwest and west central Arkansas. * WHEN...Until 8 PM CDT today, and again from noon to 8 PM CDT Sunday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ OKZ054>059-063-069-220315- /O.NEW.KTSA.HT.Y.0023.210822T1700Z-210823T0100Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Delaware-Adair- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Grove, Jay, and Stilwell 204 PM CDT Sat Aug 21 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT SUNDAY... * WHAT...Heat index values from 105 to 110 expected. * WHERE...Osage, Washington, Nowata, Craig, Ottawa, Pawnee, Delaware and Adair Counties in Oklahoma. * WHEN...From noon to 8 PM CDT Sunday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
978 WWUS74 KTSA 220054 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 754 PM CDT Sat Aug 21 2021 ARZ019-020-029-OKZ049-053-060>062-064>068-070>076-221200- /O.EXP.KTSA.HT.Y.0022.000000T0000Z-210822T0100Z/ /O.CON.KTSA.HT.Y.0023.210822T1700Z-210823T0100Z/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Tulsa-Rogers-Mayes- Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Muskogee-McIntosh- Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 754 PM CDT Sat Aug 21 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT SUNDAY... ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... * WHAT...Heat index values 105 to 110 degrees expected. * WHERE...Portions of east central, northeast and southeast Oklahoma, and northwest and west central Arkansas. * WHEN...From noon to 8 PM CDT Sunday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ OKZ054>059-063-069-221200- /O.CON.KTSA.HT.Y.0023.210822T1700Z-210823T0100Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Delaware-Adair- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Grove, Jay, and Stilwell 754 PM CDT Sat Aug 21 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT SUNDAY... * WHAT...Heat index values from 105 to 110 expected. * WHERE...Osage, Washington, Nowata, Craig, Ottawa, Pawnee, Delaware and Adair Counties in Oklahoma. * WHEN...From noon to 8 PM CDT Sunday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Aug 21, 12:57 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 21, 12:57 AM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1257 AM CDT Sat Aug 21 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Increasing mid and high clouds are expected across the CWA tonight as an outflow boundary and ongoing convection in Southeast Kansas pushes southeast into the region. The greater potential for convection looks to be KBVO with lesser chances of showers/storms across the rest of Northeast Oklahoma and also Northwest Arkansas late tonight into Saturday morning. A brief period of MVFR conditions may be possible for BVO as well as gusty winds as the outflow boundary moves through. The ongoing precip is forecast to weaken during the morning hours with scattered to broken mid and high clouds possible for the afternoon hours. Additional redevelopment of convection could become possible late afternoon/evening along/near a surface frontal boundary over Northeast Oklahoma into Northwest Arkansas. For now will add Prob30 groups due to the uncertainty of where the boundary will be positioned at that time. Winds through the period should remain south to westerly with times of variable winds behind the outflow boundary this morning and also behind the surface front this evening. && .PREV DISCUSSION... /Issued 1015 PM CDT Fri Aug 20 2021/ ..UPDATE... DISCUSSION... A broken lines of storms stretching from west-central KS to north of KICT into far northwest MO continues moving east this evening. The airmass ahead of this convection remains very unstable with MLCAPE values from 2500-3000+ J/kg. Deep layer shear remains marginal however and diminishes to around 25kt as you move into far southeast KS and northern OK. Regional radar indicates the outflow is already outpacing the convection along the southern end. Expect scattered storms to continue to develop along the boundary overnight with a period of backbuilding or training cells possible late tonight into early Saturday morning before the low level jet weakens and the outflow and convection once again surge southeast. Updated the forecast to extend POPS south some through late morning and increase them near the KS border in the 09-12Z timeframe. The 00Z CAM guidance is in reasonable agreement with this scenario with the potential for some warm-advection showers developing ahead of the boundary as well. There remains some concern for locally heavy rainfall near the KS/MO border given the anomalously high PWAT values and training/backbuilding potential toward sunrise. The latest HREF continues to show some pockets of 1-2" rainfall in a 3hr period across the far northern counties in OK. In addition to the POPs also modified cloud cover to match convective scenario which may limit heating and future heat advisory across northeast OK Saturday afternoon. Will defer once again to the next shift to decide where heat advisory will be needed but it is likely to be on the backside of any lingering convective debris clouds and south of the resultant deeper outflow/frontal boundary. Confidence in amount of afternoon regeneration of storms along the boundary remains low given the lack of low-level forcing and influence from upper level ridge building with time. && .PRELIMINARY POINT TEMPS/POPS... TUL 77 97 78 99 / 30 10 0 0 FSM 76 96 76 98 / 30 20 0 0 MLC 75 95 75 96 / 20 10 0 0 BVO 72 95 74 97 / 20 10 0 0 FYV 71 92 72 94 / 20 20 0 0 BYV 71 93 73 96 / 20 20 0 10 MKO 74 94 74 96 / 30 10 0 0 MIO 72 94 74 96 / 30 10 0 0 F10 73 96 74 98 / 30 10 0 0 HHW 74 93 74 95 / 10 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....20
Hazardous weather outlook, Aug 20, 8:12 PM CDT, 6 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
812 PM CDT Fri Aug 20 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-211015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
812 PM CDT Fri Aug 20 2021
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Mainly Northeast Oklahoma and Far Northwest Arkansas.
ONSET...Late Tonight.
HEAVY RAIN.
RISK...Limited.
AREA...Northeast Oklahoma Into Far Northwest Arkansas.
ONSET...Late Tonight.
DISCUSSION...
Thunderstorms continue to increase along a frontal boundary across
west central Kansas this evening. This activity is expected to
spread southeast into far northern Oklahoma after midnight and
eventually into far northwest Arkansas by sunrise. A few strong
storms will be possible near the Kansas and Missouri state lines.
Wind gusts to 50 mph and localized, very heavy rainfall will be
the main threat, however, organized severe weather appears
unlikely.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY and SUNDAY...Thunderstorm Potential...Dangerous Heat
Potential.
MONDAY through THURSDAY...Dangerous Heat Potential.
EXTENDED DISCUSSION...
Thunderstorm chances continue Saturday and Saturday night across
northeast Oklahoma and northwest Arkansas. Localized heavy
rainfall will possible with flooding of low lying and poor
drainage areas. There is also a limited risk of damaging winds
with the stronger storms during the afternoon hours. Portions of
eastern Oklahoma and west central Arkansas outside of any
influence from rain-cooled air and clouds from the storms will
see afternoon heat indices near 105 degrees Saturday afternoon.
Low storm chances continue into Sunday across northwest Arkansas
before ending by Sunday evening.
A ridge of high pressure aloft will bring hot and dry weather to
the region next week. Portions of eastern Oklahoma and west
central Arkansas are likely to see afternoon heat indices near
105 degrees each day.
Storm chances return mainly to the higher terrain of western
Arkansas toward the end of next week.
weather.gov/tulsa contains additional information.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 10:06 AM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee | 3 hr |
| Aug 21, 2:04 PM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 30 hr |
Nearby
Heat Advisories in Oklahoma, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.